Hail, Custer
- When
- June 9, 9:14 AM CST
- Where
- Custer County, 5 mi E of Mason City
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -99.200
19 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 9, 2:09 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 AM CDT THU JUN 9 2005 .DISCUSSION... EASTERLY FLOW HAS BEGUN ACROSS THE CWA...WITH S NEB PROFILERS SHOWING SSE WINDS AT H85...WHICH WILL ADVECT ADDITIONAL MOISTURE. IN ADDITION...TSRA DEVELOPING OVER THE CWA WITH STRONG WAA AND MOISTURE ADVECTION BETWEEN H85-H7...AIDED BY DIVERGENCE AT H25. THIS ADVECTION SCENARIO NAM ADVERTISES AS CONTINUING THROUGHOUT THE DAY... RESULTING IN SCATTERED TSRA THROUGHOUT THE CWA. CHALLENGING FORECAST FOR SEVERE LATER IN THE DAY. STRONG FROGEN AT THE SFC/BL WILL TAKE PLACE NEAR THE NEB/KS BORDER. JUST HOW FAR NW THIS BOUNDARY MAKES IT WILL DETERMINE SUPERCELL THREAT TO THE CWA. WITH SHEAR AROUND 55KT...AMOUNT OF CAPE WILL BE IMPORTANT. WILL TD/S REACH MID 60S AND HOW HIGH WILL MAXES RISE...CURRENTLY SOME MID 60S TD/S IN E NEB. CONSERVATIVE ADJUSTMENTS LIFTING PARCEL FROM MEAN TEMP LAYER STILL YIELD OVER 3000J/KG CAPE WITH A BRN OF AROUND 30 AT KLBF. 0-3KM AGL HELICITY FROM INCOMING 06Z NAM...SIMILAR TO 00Z NAM...CLOSE TO 200... WITH 0-3KM EHI NEAR 4. THIS BRINGS SOME CONFIDENCE TO TORNADO POTENTIAL ESPECIALLY LATE AFTERNOON/EARLY EVENING. AFTERWARDS...MCS DEVELOPS AND TRACKS EAST...BRINGING THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN SE ZONES...WHERE 06Z FFG COMES IN AT 1.6/3HR. FOR FRI...STRONG H5 WAVE COMES THROUGH LATE DAY/OVERNIGHT... BRINGING ADDITIONAL CHANCES FOR SEVERE WX. CHANCES FOR TSRA CONTINUE THROUGH THE WEEKEND UNTIL H5 TROUGH AXIS CLEARS THE CWA LATE SUN... SO WILL KEEP SECOND HALF OF MON THROUGH TUES DRY...IN FACT...00Z GFS LOOKS TO BE INTRODUCING A PATTERN CHANGE WITH RIDGING OVER W TX/NM... WHICH COULD SPELL MUCH WARMER AND DRIER CONDITIONS. GUIDANCE POPS BELOW CLIMO...AND WILL KEEP REST OF EXTENDED DRY...ALTHOUGH ANY S/W RIDING OVER THE RIDGE WILL LIKELY PRODUCE SOME TSRA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 AM CDT THU JUN 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 505 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND TONIGHT. SURFACE LOW PRESSURE TO THE SOUTH WILL INTENSIFY TODAY AND SEND A WARM FRONT THROUGH SOUTHERN PORTIONS OF THE OUTLOOK AREA. SOUTHERLY WINDS TO THE SOUTH OF THE FRONT AND EASTERLY WINDS TO THE NORTH OF THE FRONT WILL PROVIDE A MOISTURE RICH ENVIROMENT AND PRIME THE ATMOSPHERE FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. THE AREA OF MAIN CONCERN FOR SEVERE THUNDERSTORMS WILL LIE MAINLY OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM BROKEN BOW TO OGALLALA. WITH HIGH AMOUNTS OF MOISTURE BEING DRAWN INTO THE AREA A SECONDARY CONCERN WITH THUNDERSTORM DEVELOPMENT MAY BE FLASH FLOODING WITH THUNDERSTORMS THAT DO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF AN OGALLALA TO VALENTINE LINE. A STATIONARY BOUNDARY LYING ACROSS SOUTHERN NEBRASKA COMBINED WITH ABUNDANT MOISTURE OVER THE AREA WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT AGAIN FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE ALONG THE FRONT. SATURDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN THREAT WITH THUNDERSTORMS THAT DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY AND MONDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE WEST AND EJECTS ENERGY ACROSS THE OUTLOOK AREA. THE TIMING...LOCATION AND RISK OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE DETERMINED IN LATER PERIODS. SURFACE HIGH PRESSURE WILL BUILD INTO THE OUTLOOK AREA THROUGH MID WEEK WITH SEASONAL TEMPERATURES AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN FRIDAY AFTERNOON AND EVENING AS WELL AS SATURDAY. POWER
The Grand Island radar (KUEX), 120 km away, was scanning. The volume nearest the first event began at 15:14 UTC.
19 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453338, 5453339, 5453340, 5453342, 5453341, 5453343, 5453344, 5453345, 5453346, 5453347, 5453348, 5453349, 5453350, 5453351, 5453352, 5453353, 5453354, 5453452, 5453453.